Alert archive / Illinois / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 278, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 4, 2008, 1:31 PM CDT for Fayette County, Illinois. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2008, 1:31 PM CDT (18:31 UTC)
- Expired
- Jun 4, 2008, 1:45 PM CDT
- In force
- 14 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
County Fayette County, IL
The radar
The Lincoln radar (KILX), 122 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.5 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 176 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 842 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 041831
SVRLSX
ILC051-041845-
/O.NEW.KLSX.SV.W.0278.080604T1831Z-080604T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
131 PM CDT WED JUN 4 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN FAYETTE COUNTY IN SOUTH CENTRAL ILLINOIS
* UNTIL 145 PM CDT
* AT 127 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED 4 MILES WEST OF WRIGHTS CORNER...OR 13 MILES
NORTHEAST OF VANDALIA...AND MOVING NORTHEAST AT 51 MPH.
* LOCATIONS IMPACTED INCLUDE...
WRIGHTS CORNER AND ST. ELMO
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3901 8881 3902 8893 3917 8906 3921 8906
3922 8881
TIME...MOT...LOC 1831Z 237DEG 44KT 3915 8889
$$
JPK1 follow-up statement
000
WWUS53 KLSX 041850
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
148 PM CDT WED JUN 4 2008
ILC051-041858-
/O.EXP.KLSX.SV.W.0278.000000T0000Z-080604T1845Z/
FAYETTE IL-
148 PM CDT WED JUN 4 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FAYETTE COUNTY
HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA. HOWEVER OTHER THUNDERSTORMS...CAPABLE OF PRODUCING SMALL HAIL
AND GUSTY WINDS WILL CONTINUE TO MOVE NORTHEAST ACROSS THE COUNTY
THROUGH 215 PM CDT.
LAT...LON 3901 8881 3902 8893 3917 8906 3921 8906
3922 8881
TIME...MOT...LOC 1831Z 237DEG 44KT 3915 8889
$$
JPKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 6:34 AM CDT, 6 hours 57 minutes earlier.
Area forecast discussion, Jun 4, 6:34 AM CDT, 6 hours 57 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
634 AM CDT WED JUN 4 2008
.DISCUSSION...
/530 AM CDT WED JUN 4 2008/
BUSY SHIFT...SO WILL KEEP DISCUSSION SHORT THIS MORNING. MAIN AREA
OF STORMS HAS EXITED REGION...BUT STILL HAVE SOME STORMS OVER
SOUTHERN MO AND OVER KC AREA THAT WILL AFFECT PORTIONS OF CWA THIS
MORNING. STILL DEBATING ABOUT FFA...EXPIRES AT 12Z. IF ACTIVITY
PERSISTS OVER KC AREA...MAY NEED TO EXTEND FFA THROUGH TODAY FOR
NORTHERN PORTIONS OF CWA.
OTHERWISE...WARM AND HUMID CONDITIONS TO PERSIST WITH WARM FRONT
REMAINING ACROSS FAR NORTHERN SECTIONS OF MO THROUGH TODAY...THEN
LIFT FURTHER NORTH TONIGHT.
SHOULD SEE A BREAK IN THE PRECIPITATION TONIGHT AND THURSDAY
BEFORE COLD FRONT FINALLY APPROACHES AREA THURSDAY NIGHT THROUGH
SATURDAY. NO MAJOR CHANGES MADE.
BYRD
&&
.AVIATION...
/627 AM CDT WED JUN 4 2008/
FOR THE 12Z TAFS...
ADDED A SHORT TEMPO GROUP FOR TSRA AT KUIN 15-17Z AS SCT TSRA
HAVE DEVELOPED OVER W CNTRL MO AND ARE CURRENTLY MOVG ENEWD.
THINK THERE WILL BE SOME REDEVELOPMENT OF TSRA OVER SWRN AND S
CNTRL IL AFTER 17Z WITH JUST A SMALL CHANCE THAT IT WILL AFFECT
KSTL/KSUS. WINDS SHOULD BEGIN TO GUST AT THE TERMINALS LATER THIS
MORNING AND DIMINISH THIS EVENING.
BRITT
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR KNOX-LEWIS-
MARION-MONROE-RALLS-SHELBY.
IL...FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR ADAMS IL-
BROWN IL-PIKE IL.
&&
WFO LSXHazardous weather outlook, Jun 4, 6:23 AM CDT, 7 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 623 AM CDT WED JUN 4 2008 ILZ095>097-MOZ018-019-026-027-034-035-051200- ADAMS IL-BROWN IL-PIKE IL-KNOX-LEWIS-SHELBY-MARION-MONROE-RALLS- 623 AM CDT WED JUN 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER MUCH OF THE BI-STATE AREA TODAY. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS IN EXCESS OF 60 MPH...AND EVEN ISOLATED TORNADOES. THE COMBINATION OF RECENT HEAVY RAINFALL...RIVERS AT BANKFULL... AND THE POTENTIAL FOR HEAVY RAINFALL PRODUCING STORMS...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS THROUGH 4 PM THIS AFTERNOON. FOR FURTHER INFORMATION...PLEASE REFER TO THE WATCH PRODUCT. SIGNIFICANT FLOODING FROM RIVERS IN NORTHEAST MISSOURI AND THE MISSISSIPPI RIVER IS EXPECTED. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE NEXT CHANCE FOR THUNDERSTORMS WILL BE THURSDAY NIGHT THROUGH SATURDAY. SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THIS PERIOD. LOOK FOR WINDY CONDITIONS ON THURSDAY...WITH SOUTH WINDS GUSTING TO AS HIGH AS 35 MPH. SIGNIFICANT FLOODING FROM RIVERS IN NORTHEAST MISSOURI AND THE MISSISSIPPI RIVER IS EXPECTED. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 ILZ058>060-064-065-069-070-074-079-098>102-MOZ036-041-042-047>052- 059>065-072>075-084-085-099-051200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-CALHOUN IL-JERSEY IL- MADISON IL-ST. CLAIR IL-MONROE IL-PIKE-BOONE-AUDRAIN-MONITEAU- COLE-OSAGE-CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN- ST. CHARLES-FRANKLIN-ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD- WASHINGTON-ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 623 AM CDT WED JUN 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ILLINOIS...SOUTHWEST ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL MISSOURI...NORTHEAST MISSOURI AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER MUCH OF THE BI-STATE AREA TODAY. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS IN EXCESS OF 60 MPH...AND EVEN ISOLATED TORNADOES. SIGNIFICANT FLOODING FROM RIVERS IN NORTHEAST MISSOURI AND THE MISSISSIPPI RIVER IS EXPECTED. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE NEXT CHANCE FOR THUNDERSTORMS WILL BE THURSDAY NIGHT THROUGH SATURDAY. SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THIS PERIOD. LOOK FOR WINDY CONDITIONS ON THURSDAY...WITH SOUTH WINDS GUSTING TO AS HIGH AS 35 MPH. SIGNIFICANT FLOODING FROM RIVERS IN NORTHEAST MISSOURI AND THE MISSISSIPPI RIVER IS EXPECTED. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 BYRD
In the hours before
Local storm report, Jun 4, 7:35 AM CDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
735 AM CDT WED JUN 04 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0730 AM HEAVY RAIN 6 W SHELBYVILLE 39.81N 92.14W
06/04/2008 M2.90 INCH SHELBY MO TRAINED SPOTTER
SINCE 6 PM LAST NIGHT
&&
EVENT NUMBER 00375
BRITTLocal storm report, Jun 4, 7:38 AM CDT, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
738 AM CDT WED JUN 04 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0700 AM FLOOD SHELBYVILLE 39.81N 92.04W
06/04/2008 SHELBY MO LAW ENFORCEMENT
HIGHWAYS N...K AND W REMAIN CLOSED IN SHEBLY COUNTY.
&&
EVENT NUMBER 00376
BRITTLocal storm report, Jun 4, 8:30 AM CDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
830 AM CDT WED JUN 04 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0335 AM TSTM WND DMG 5 SE RED BUD 38.16N 89.93W
06/04/2008 RANDOLPH IL CO-OP OBSERVER
POLE BARN WAS SHIFTED OFF ITS FOUNDATION...TWO OVERHEAD
DOORS CAVED IN AND PART OF THE ROOF PEELED OFF.
ALSO...HOME SUFFERED MINOR DAMGE TO GUTTERS AND PORCH.
&&
EVENT NUMBER 00377
MILLERLocal storm report, Jun 4, 9:56 AM CDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
956 AM CDT WED JUN 04 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0344 AM TSTM WND GST AVISTON 38.61N 89.61W
06/04/2008 M64 MPH CLINTON IL LAW ENFORCEMENT
GUST WAS RECORDED FROM THE SW
&&
EVENT NUMBER 00378
MILLERThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:41 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Greene, Pike | 49 min |
| Jun 3, 7:57 PM CDT | Tornado Warning | LSX | Calhoun, Greene, Pike | 48 min |
| Jun 3, 8:11 PM CDT | Tornado Warning | LSX | Greene, Jersey | 49 min |
| Jun 3, 8:35 PM CDT | Flash Flood Warning | LSX | Calhoun, Greene, Pike | 4 hr |
| Jun 3, 8:52 PM CDT | Tornado Warning | LSX | Greene, Macoupin | 38 min |
| Jun 3, 9:06 PM CDT | Tornado Warning | LSX | Calhoun, Greene, Jersey | 39 min |
| Jun 3, 9:43 PM CDT | Tornado Warning | LSX | Greene, Jersey, Macoupin | 47 min |
| Jun 3, 9:53 PM CDT | River Flood Warning | LSX | Saint Clair | 36 days |
| Jun 3, 10:43 PM CDT | Severe Thunderstorm Warning | LSX | Macoupin, Montgomery | 35 min |
| Jun 3, 11:10 PM CDT | Tornado Warning | LSX | Pike | 50 min |
| Jun 4, 12:23 AM CDT | Flash Flood Warning | LSX | Pike | 6 hr |
| Jun 4, 2:55 AM CDT | Severe Thunderstorm Warning | LSX | Monroe, Randolph, Saint Clair | 50 min |
| Jun 4, 3:11 AM CDT | Tornado Warning | LSX | Monroe, Randolph, Saint Clair | 34 min |
| Jun 4, 3:39 AM CDT | Tornado Warning | LSX | Randolph, Saint Clair, Washington | 21 min |
| Jun 4, 3:53 AM CDT | Tornado Warning | LSX | Washington | 28 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.